Harmonic maps to Teichmüller space

Georgios Daskalopoulos, Ludmil Katzarkov, Richard Wentworth

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We give sufficient conditions for the existence of equivariant harmonic maps from the universal cover of a Riemann surface B to the Teichmüller space of a genus g ≥ 2 surface ∑. The condition is in terms of the representation of the fundamental group of B to the mapping class group of ∑. The metric on Teichmüller space is chosen to be the Kähler hyperbolic metric. Examples of such representations arise from symplectic Lefschetz fibrations.

Original languageEnglish (US)
Pages (from-to)133-146
Number of pages14
JournalMathematical Research Letters
Issue number1
StatePublished - 2000
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Harmonic maps to Teichmüller space'. Together they form a unique fingerprint.

Cite this